It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sexual Health - Men Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-17-2006, 01:59 PM   #1
Junior Member
(male)
 
Join Date: Jun 2006
Location: ot
Posts: 20
wolfgang1 HB User
Gender Identity Issues

For a number of years I suffered from a disease which had a toxic effect on my pituitary gland, which caused the pituitary to stop signalling the testes to produce male hormone. Although the underlying disease has now been corrected, the pituitary has failed to start signalling again, so I am testosterone deficient. I have been taking testosterone supplements for some time now but they have had no effect. In fact, they have seemed to have the very opposite of the intended effect, which can sometimes happen when testosterone supplements induce the testes to shut down what little remaining natural production of testosterone they have.

During all these years now of little or no testosterone output, I have had to shave much less often, my testicles have shrunk, I have lost all my muscle mass, I have grown very small but feminine breasts, and my body weight distribution has become progressively more feminine. I even feel more feminine than I have begun to look, and instead of acting with all the traditional male characteristics as I used to, I now weep at the sentimental parts of movies, find little creatures cute, and for the first time in my life actively wish I had children!

On the basis of all of this I am wondering 1) if other people have experienced anything like this; and 2) if I should just give up on the effort of trying to restore myself as a male and accept that I have become, in essence, a kind of woman or hermaphrodite, having some male anatomical features but a female blood chemistry!

 
The following user gives a hug of support to wolfgang1:
PAGold (12-11-2011)
Sponsors Lightbulb
   
Old 04-27-2007, 08:03 PM   #2
Junior Member
(male)
 
Join Date: Jun 2005
Location: Minnesota
Posts: 19
james186 HB User
Re: Gender Identity Issues

Quote:
Originally Posted by wolfgang1 View Post
For a number of years I suffered from a disease which had a toxic effect on my pituitary gland, which caused the pituitary to stop signalling the testes to produce male hormone. Although the underlying disease has now been corrected, the pituitary has failed to start signalling again, so I am testosterone deficient. I have been taking testosterone supplements for some time now but they have had no effect. In fact, they have seemed to have the very opposite of the intended effect, which can sometimes happen when testosterone supplements induce the testes to shut down what little remaining natural production of testosterone they have.

During all these years now of little or no testosterone output, I have had to shave much less often, my testicles have shrunk, I have lost all my muscle mass, I have grown very small but feminine breasts, and my body weight distribution has become progressively more feminine. I even feel more feminine than I have begun to look, and instead of acting with all the traditional male characteristics as I used to, I now weep at the sentimental parts of movies, find little creatures cute, and for the first time in my life actively wish I had children!

On the basis of all of this I am wondering 1) if other people have experienced anything like this; and 2) if I should just give up on the effort of trying to restore myself as a male and accept that I have become, in essence, a kind of woman or hermaphrodite, having some male anatomical features but a female blood chemistry!
Hormones tend to kind of wire us. I would suggest that the path your on is a very very difficult one and that you should make every effort to get your testosterone levels back to normal. Have you talked to an endo or your MD about the problem? What about different ways to get testosterone into your system? Injectables work pretty good.

 
Old 04-29-2007, 09:34 AM   #3
Senior Veteran
(male)
 
Join Date: May 2004
Posts: 1,997
JinL HB UserJinL HB User
Re: Gender Identity Issues

Try testosterone cypt injections of about 100mg once a week. You are probably now converting high dose "T" into estrogen E2.

The high E2 will cause the female characteristics you describe.

Try to aim for a Testosterone:Estradiol E2 ratio of 20:1 up to 30:1

Be sure to get your total testosterone levels & Estradiol E2 tested every few months until you get the right dosage.

I have to take Arimidex to keep down my E2 levels as they get way of the max.

 
Old 04-29-2007, 12:58 PM   #4
Senior Veteran
(male)
 
pendulum's Avatar
 
Join Date: Apr 2007
Location: Florianópolis, Brazil
Posts: 3,714
pendulum HB Userpendulum HB Userpendulum HB Userpendulum HB Userpendulum HB Userpendulum HB Userpendulum HB Userpendulum HB Userpendulum HB Userpendulum HB Userpendulum HB User
Re: Gender Identity Issues

You don't tell your age and you don't explicitly mention that you are also experiencing homosexual feelings, but anyway, if I were in your shoes, I wouldn't give up being a man. Ok, this is a very personal observation, and maybe the effort implied would be larger and more expensive than you are willing to make and pay for.

Since I understand that you didn't have your glands taken out, the chance they can start to secrete properly again is not negligible. Just give your body a chance of doing it. Perhaps you are looking for a solution in the wrong direction?

I would first of all try changing my lifestyle, my diet to begin with. If possible, I would go through a period of supervised detoxification and then would gradually switch to healthy foods (fish, free-range eggs, nuts) and natural supplements (pollen, oyster powder, sprouts, etc) and quit all junk foods. I would also try to restore a good sleeping pattern and choose the most adequate physical activity for myself.

If you live in a big city, you can probably find a support group. I think it is important for you to know that you are not alone on that road.

This is what I would do, without neglecting a naturopathic medical treatment, if adequate. I hope this can be useful for you.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
identity issues? Matt321 Depression 1 12-31-2008 06:10 PM
Echolalia in Asperger's/Autism: Gender Bias in Autism? mmanion Asperger's Syndrome 8 04-12-2008 09:30 AM
Does This Count as Identity Disturbance MountainMermaid Personality Disorder 1 11-04-2007 08:37 PM
Problems with "Self Identity" among others NameTaken Open to All Other Health Topics 3 08-16-2007 06:59 AM
Seeking Identity MariaBB Depression 1 02-09-2007 11:22 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Fles (14), mc7 (10), wachix (7), Bob652 (7), tommy124 (6), Vanilla Kiss (6), Mod-S4 (5), Just Tell Me (5), aowshea (5), keil (4)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (896), Titchou (832), janewhite1 (823), Gabriel (757), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 08:22 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!